Side effects of weaning off off prednisone

By MariD Latest Activity June 22, 2012 at 8:16 pm Views 5,627 Replies 9 Likes 3

MariD

After two years, I'm slowly weaning myself off of prednisone. The last two weeks have been difficult to say the least. I've had fatigue, nausea, achy muscles and JOINT pain. Does anyone have any suggestions?

  • Report Report as inappropriate
  • Share
    Email Email
    Print Print Twitter Twitter
    Facebook Facebook

Replies (9 replies)

Add your reply Reply Down
  • Musicteacher
    Musicteacher July 2, 2012 at 8:47 pm   

    I weaned myself off medrol ( a different steroid) this past year and experienced the same thing you are. I just kept telling myself that being off of the steroid is better than being on it. I have a little more pain now, but the bloating, mood swings, and extreme appetite are gone. It gets better, keep strong!

  • MariD
    MariD July 2, 2012 at 9:14 pm   

    Thanks I am weaning more slowly now. It may take until the end of the summer to be totaly off. I can't wait! I know at some point I will have go go on streiods again (short term). I am realistic about this disease. Thanks again!

  • SEROLOD
    SEROLOD June 25, 2012 at 9:31 am   

    Wow- 2 yrs on Prednisone, I only took it for 6 months, but my Dr. still tapered me off very slowly. She made me get off cause my Bone density scan showed I was on my way to Osteoporosis.
    If you haven't been taking Calcium & Vit D please have you levels checked.
    My extremely lows levels were also causing joint pain.
    Hope you are able to find an alternative to ease you pain.

  • MariD
    MariD July 2, 2012 at 9:23 pm   

    I just had my routine blood drawn and they haven't let me know about any problems. I also take a mult vitamin. Thanks for your concern. I didn''t consider anything that you suggested. I think I need a bone scan.

  • Nana Rachall
    Nana Rachall June 23, 2012 at 11:26 pm   

    I appreciate this post and response. I have been on 20 mg for 6 months. We tried weening me, with docs input, once before and I exploded in flair ups. We put me back up to 20. Due to bruising, easy bleeding etc. we have started weening again. I went to 17 1/2 mg for two weeks then to 15 now for almost 3 weeks. I am achy but not like the first time. Next Tuesday I will go to ten so keep your fingers crossed. I am glad to know the tired I have felt recently may be due somewhat to this. It's nice to know I am not alone in my journey.

    It's a Beautiful Thing,
    Nana

  • MariD
    MariD July 2, 2012 at 9:16 pm   

    How's the weaning going?

  • re1ndeer
    re1ndeer June 22, 2012 at 9:57 pm   

    I was on Predisone for 5 years, and it was a pain to get off. I'm totally free of this drug, and will never be on it again (if I can help it.).

    I found a site that might help you in tapering off the predisone dosage. I don't how much of Predisone you are taking, So it can be a challenge if the dosage is quite high.

    Here is the site : http://www.ehow.com/how_5687522_taper-dosage-...

    I hope this helps you.

  • MariD
    MariD June 22, 2012 at 10:53 pm   

    Thanks for the site. I hoipe I never have to take Predisone long term again.

  • re1ndeer
    re1ndeer June 22, 2012 at 10:56 pm   

    You are most welcome, I really do hope this helps you.

Hide the Social Toolbar Show the Social Toolbar